Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 116, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 29, 2016, 5:44 PM CDT for Christian County, Douglas County, Webster County, Missouri. It was in force for 18 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2016, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 29, 2016, 6:02 PM CDT
- In force
- 18 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Christian County, MO, Douglas County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 45 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 5:49 PM CDT | TSTM WND DMG | 3 E Rogersville, MO | SEVERE THUNDERSTORM WIND GUSTS SNAPPED NUMEROUS LIMBS OFF TREES NEAR HIGHWAY 60 THREE MILES EAST OF ROGERSVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.7 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1534 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
529
WUUS53 KSGF 292244
SVRSGF
MOC043-067-225-292330-
/O.NEW.KSGF.SV.W.0116.160629T2244Z-160629T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
544 PM CDT WED JUN 29 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHRISTIAN COUNTY IN SOUTHWESTERN MISSOURI...
SOUTHWESTERN WEBSTER COUNTY IN SOUTHWESTERN MISSOURI...
NORTHWESTERN DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 630 PM CDT
* AT 544 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ROGERSVILLE...
OR 12 MILES SOUTHEAST OF STRAFFORD...MOVING EAST AT 5 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROGERSVILLE... FORDLAND...
DIGGINS... ELKHEAD...
DOGWOOD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3702 9299 3704 9304 3707 9306 3719 9306
3720 9299 3718 9285 3713 9277 3706 9277
3700 9283 3700 9291
TIME...MOT...LOC 2244Z 278DEG 5KT 3712 9300
HAIL...<.75IN
WIND...60MPH
$$
CRAMER1 follow-up statement
010
WWUS53 KSGF 292302
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT WED JUN 29 2016
MOC043-067-225-292312-
/O.CAN.KSGF.SV.W.0116.000000T0000Z-160629T2330Z/
CHRISTIAN MO-WEBSTER MO-DOUGLAS MO-
602 PM CDT WED JUN 29 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CHRISTIAN...
SOUTHWESTERN WEBSTER AND NORTHWESTERN DOUGLAS COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER HEAVY RAIN IS
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3702 9299 3704 9304 3707 9306 3719 9306
3720 9299 3718 9285 3713 9277 3706 9277
3700 9283 3700 9291
TIME...MOT...LOC 2258Z 278DEG 5KT 3712 9297
$$
CRAMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 2:50 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 29, 2:50 PM CDT, 2 hours 54 minutes before
Area Forecast Discussion National Weather Service Springfield MO 250 PM CDT WED JUN 29 2016 .SHORT TERM...(This evening through Thursday) Issued at 250 PM CDT Wed Jun 29 2016 After several quiet days with just isolated afternoon storms, we turn to a more active pattern beginning tonight. Much of the evening should be rather quiet and pleasant as high pressure over the Ohio Valley exerts its influence into at least the eastern Ozarks. There still could be some isolated storms over western and central Missouri this evening, but most areas will remain dry. Convection is expected to develop tonight over northern Kansas into northern Missouri and then track south to southeast into the area late tonight and early Thursday. Will likely see a weakening trend as it moves into the area. This will then set the stage for re- development across the area later Thursday into Thursday evening. Main surface boundary will be arched across northeast Oklahoma into Arkansas late in the day. Initial cells may be develop over southern Kansas just north of the boundary, where stronger moisture transport resides. Development further east into the Ozarks is possible along residual outflow boundary from morning convection. With the increased low level flow, shear will be better that we have seen for a while, so cannot rule out the potential for some marginally severe storms. Convection likely be sustained Thursday night with weak, albeit noticeable low level jet continuing. As for lows tonight, another comfortable night expected over the eastern Ozarks with lows in the lower 60s. A little warmer to the west with lows around 70 for southeast kansas and the far southwest Missouri. Temperatures a bit tricky Thursday dues to the convective potential along with clouds. Highs look to range from the lower 80s across the eastern Ozarks to near 90 in far southwest Missouri and southeast Kansas. .LONG TERM...(Thursday Night through Wednesday) Issued at 250 PM CDT Wed Jun 29 2016 As has been advertised for the past several days, upper flow becomes more zonal for the holiday weekend and still expecting a rather active period of weather. 12Z models have continued their northward trend with placement of front and corresponding highest convective potential. However. Exact placement/timing of shortwaves and frontal position still difficult, especially in the Saturday and Sunday time frame. The first shortwave will likely traverse the region on Friday, interacting with the northward moving frontal boundary. Low level flow stronger across Kansas and Oklahoma, but moisture transport does nudge into the area later in the day. Will likely see periods of convection over the area Friday into Friday night. The current suite of medium range models would place the frontal boundary across central Missouri Saturday into Sunday, but this could to change with later forecasts. Shortwaves traversing through the flow, along with moisture transport will sustain periods of showers and thunderstorms, especially focused near and to the north the frontal zone. A bit stronger shortwave will move across the Plains Sunday and into the area Monday. This will serve as an impetus to push a cold front through the region which will lead to rain chances ending from west to east later Monday into Monday night. Still expecting heavy rainfall through the period and will continue to mention the limited risk for flooding. Current thinking is heaviest rain would be over central Missouri. Severe weather looks to be conditional based on instability. By Tuesday and Wednesday upper ridging builds across the region, with temperatures heating up once again into the 90s for afternoon highs and little in the way of precipitation expected. Emergency managers, park officials, and those with plans along area streams and rivers should continue to monitor the latest weather information going into this weekend. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1253 PM CDT Wed Jun 29 2016 Widely scattered thunderstorms will develop across portions of southern Missouri this afternoon. We have covered this threat with VCTS wording for now, however amendments may be needed if storms are expected to directly impact any of the aerodromes. While storms will then tend to diminish this evening, additional thunderstorms will then be possible Thursday morning. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Schaumann
Hazardous weather outlook, Jun 29, 3:06 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 306 PM CDT WED JUN 29 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-302015- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 306 PM CDT WED JUN 29 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. WHILE THUNDERSTORMS WILL THEN TEND TO DIMINISH THIS EVENING...ADDITIONAL THUNDERSTORMS MAY THEN PUSH SOUTHEAST INTO PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND CENTRAL MISSOURI LATE TONIGHT. CLOUD TO GROUND LIGHTNING WILL BE THE MAIN POTENTIAL HAZARD FROM THESE STORMS FROM THIS AFTERNOON THROUGH TONIGHT. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL... AND LOCALLY HEAVY RAINFALL...MAINLY ACROSS WESTERN MISSOURI AND EXTREME SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MULTIPLE ROUNDS OF THUNDERSTORMS WILL BRING THE POTENTIAL OF SEVERE WEATHER AND HEAVY RAINFALL LATE THIS WEEK INTO THE HOLIDAY WEEKEND. AT THIS TIME IT APPEARS THE GREATEST RISK FOR SEVERE STORMS WILL BE LATER THURSDAY AFTERNOON AND EVENING. HEAVY RAINFALL ASSOCIATED WITH THESE STORMS WILL BRING AT LEAST A LIMITED RISK FOR FLOODING THIS WEEKEND. EMERGENCY MANAGERS AND THOSE WITH OUTDOOR PLANS THIS WEEKEND SHOULD CLOSELY MONITOR THE LATEST WEATHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) RABERDING
In the hours before
Local storm report, Jun 29, 3:27 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
327 PM CDT WED JUN 29 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG CAPE FAIR 36.73N 93.51W
06/29/2016 STONE MO EMERGENCY MNGR
TREE DOWN ACROSS ROADWAY ON LONGBEND ROAD BLOCKING ENTIRE
ROADWAY.
&&
AFOSCATOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:13 PM CDT | Severe Thunderstorm Warning | SGF | Stone | 32 min |
| Jun 29, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 45 min |
| Jun 29, 4:55 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 30 min |
| Jun 29, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 44 min |
| Jun 29, 5:32 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 43 min |
| Jun 29, 6:06 PM CDT | Flash Flood Warning | SGF | Lawrence | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.